Florida, 2007Tornado in Florida, September 20, 2007
September 20, 2007 · NWS MLB · 1 event in 1 county or zone
As Tropical Depression number 10 began to slowly organize in the Gulf of Mexico, low level rotation allowed numerous strong mesocyclones to track north over western Orange and northern Lake counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.2 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As Tropical Depression number 10 began to slowly organize in the Gulf of Mexico, low level rotation allowed numerous strong mesocyclones to track north over western Orange and northern Lake counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 20, 7:55 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 20, 7:55 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
855 PM EDT THU SEP 20 2007
.DISCUSSION...
CURRENT/OVERNIGHT...THE DEEP LAYERED LOW PRESSURE OFF THE WEST COAST
OF FLORIDA WILL NEED TO BE MONITORED AS IT MOVES SLOWLY WEST AND
NORTHWEST OVERNIGHT. RADAR MOSIAC SHOWED A LARGE AREA OF STORMS AND
SHOWERS ASSOCIATED WITH THE EAST GULF OF MEXICO LOW MOVING ACROSS
NORTHERN LAKE AND MARION COUNTIES. STORMS IN THIS CWA HAVE PRODUCED
A FEW WIND GUSTS TO 45 MPH AND HEAVY RAIN AT TIMES AND ONE STRONG
STORM WITH ROTATION IN LAKE COUNTY. DEEP SOUTHERLY FLOW WILL CONTINUE
TO PULL CARIBBEAN SEA MOISTURE ACROSS THE PENINSULA KEEPING RAIN
CHANCE IN THE SCATTERED RANGE OVERNIGHT.
&&
.AVIATION...SCATTERED SHOWERS AND ISOLATED LIGHTNING STORMS MOVING
SOUTH TO NORTH ACROSS THE STATE OF FLORIDA. DEEP SOUTHERLY FLOW WILL
FURNISH AMPLE MOISTURE FOR OVERNIGHT SHOWERS AND STORMS. LOCALLY
MVFR/IFR CONDITIONS MAINLY WEST OF ORLANDO INTERNATIONAL AIRPORT.
&&
.MARINE...CURRENT/TONIGHT...WEATHER BUOYS RECORD SOUTHEAST WINDS TO
NEAR 20 KNOTS AND 5 TO 7 FOOT SEAS. PRESSURE GRADIENT OVER THE
ATLANTIC WATERS DECREASE SOMEWHAT LATER TONIGHT. SOLID EXERCISE
CAUTION CONDITIONS WITH SHORT PERIOD OF SCA THROUGH 06Z.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
WIMMER/VOLKMER
Hazardous weather outlook, Sep 20, 4:10 AM EST, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
510 AM EDT THU SEP 20 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
202115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
510 AM EDT THU SEP 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A LOW PRESSURE CENTER WILL MOVE INTO THE EASTERN GULF OF MEXICO TODAY.
A DEEP LAYER WIND FLOW FROM THE SOUTH WILL PROVIDE SUFFICIENT
MOISTURE FOR SCATTERED AFTERNOON SHOWERS AND STORMS TO DEVELOP.
ISOLATED STORMS SHOULD FORM EARLY THIS AFTERNOON NEAR THE COAST AS
THE SEA BREEZE DEVELOPS. STORMS SHOULD MOVE NORTHWARD AND
PROPAGATE INLAND WHILE INCREASING IN COVERAGE THROUGH LATE IN THE
DAY.
A FEW STORMS COULD BECOME STRONG AND PRODUCE WIND GUSTS AROUND 40
MPH AND FREQUENT LIGHTNING. LOW LEVEL WINDS WILL BE CONDUCIVE FOR
ISOLATED SHORT LIVED FUNNEL CLOUDS OR TORNADOES.
...FLOOD IMPACT...
STORMS WILL MOVE NORTH AROUND 20 MPH WHICH WILL LIMIT RAINFALL
AMOUNTS. HOWEVER...THERE IS A SMALL CHANCE THAT SHOWERS AND STORMS
WILL MOVE REPEATEDLY OVER THE SAME AREA AND PRODUCE TWO INCH
AMOUNTS OR GREATER.
...COASTAL FLOOD IMPACT...
SEAS WILL SLOWLY DIMINISH BUT THE SURF ZONE WILL REMAIN HAZARDOUS.
BREAKING WAVES CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO RIP
CURRENTS OR LONGSHORE CURRENTS.
...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SHOWERS AND ISOLATED STORMS WILL MOVE QUICKLY NORTH
AROUND 20 KNOTS TODAY. THERE IS A POTENTIAL FOR A FEW TO PRODUCE WIND
GUSTS NEAR 35 KNOTS.
...WATERSPOUT IMPACT...
THERE IS A VERY LOW...BUT DISCERNIBLE...RISK FOR WATERSPOUTS AS
LOW PRESSURE OVER THE EASTERN GULF PROVIDES FAVORABLE LOW LEVEL
SHEAR CONDITIONS.
...WIND AND SEA IMPACT...
WINDS AND SEAS WILL GRADUALLY DIMINISH TODAY...BUT THEY WILL STILL
BE MARGINALLY HAZARDOUS FOR SMALL BOATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE LOW PRESSURE CENTER WILL CONTINUE TO PUSH FURTHER INTO THE
GULF OF MEXICO THROUGH SATURDAY. MOIST SOUTH TO SOUTHEAST WINDS
SHOULD ALLOW FOR SCATTERED AFTERNOON STORMS ACROSS MOST OF THE
AREA. ON SUNDAY AND THROUGH EARLY NEXT WEEK...HIGH PRESSURE
BUILDING ALONG THE MID ATLANTIC COAST WILL BRING A MORE EASTERLY
WIND FLOW...AND SHIFT THE FOCUS FOR AFTERNOON STORMS FURTHER WEST
ACROSS THE PENINSULA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
LASCODY
In the hours before
Special weather statement, Sep 20, 5:44 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT THU SEP 20 2007
FLZ045-202300-
ORANGE-
644 PM EDT THU SEP 20 2007
...FUNNEL CLOUDS POSSIBLE OVER NORTHWEST ORANGE COUNTY...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING A FUNNEL CLOUD OR WATERSPOUT OVER LAKE
APOPKA. THIS STORM WILL MOVE NORTHWEST ACROSS AREAS ALONG THE NORTH
SHORE OF LAKE APOPKA THROUGH 7 PM.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
15
Special weather statement, Sep 20, 6:37 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
737 PM EDT THU SEP 20 2007
FLZ144-210000-
SOUTHERN LAKE COUNTY-
737 PM EDT THU SEP 20 2007
...STRONG THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER MASCOTTE. THE STORM WAS MOVING NORTHWEST AT 30 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...OR GOLF COURSES OFFER NO PROTECTION FROM
THE DANGERS OF LIGHTNING.
15
Special weather statement, Sep 20, 7:16 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
816 PM EDT THU SEP 20 2007
FLZ044-144-210055-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
816 PM EDT THU SEP 20 2007
...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM CLERMONT TO MASCOTTE TO OKAHUMPKA...MOVING
NORTHWEST AT 30 MPH. THESE STORMS WILL MOVE TOWARD LEESBURG AND
ACROSS WESTERN LAKE COUNTY THROUGH 9 PM.
THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND SOME MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
15
Special weather statement, Sep 20, 8:09 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
909 PM EDT THU SEP 20 2007
FLZ044-144-210150-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
909 PM EDT THU SEP 20 2007
...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES NORTHEAST OF MASCOTTE. ANOTHER STRONG STORM WAS
NEAR LEESBURG. THESE STORMS WILL MOVE NORTHWEST AT 35 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE
FUNNEL CLOUDS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL AMOUNTS UP TO TWO INCHEDS CAN BE EXPECTED...
CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR
DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO
REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN
OTHER VEHICLES.
15
Special weather statement, Sep 20, 8:55 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT THU SEP 20 2007
FLZ044-210215-
NORTHERN LAKE COUNTY-
955 PM EDT THU SEP 20 2007
...TORNADO WARNING FOR WEST CENTRAL LAKE COUNTY HAS EXPIRED...
THE TORNADO WARNING FOR WEST CENTRAL LAKE COUNTY HAS BEEN ALLOWED TO
EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A STRONG STORM 3 MILES WEST OF FRUITLAND PARK MOVING NORTHWEST AT 35
MPH.
THIS STORM WILL CONTINUE TO PRODUCE VERY HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS TO 45 MPH. DOPPLER RADAR INDICATES THE
STRONG ROTATION ASSOCIATED WITH THIS STORM IS NEAR THE LAKE SUMTER
COUNTY LINE MOVING NORTHWEST OUT OF LAKE COUNTY TOWARD SUMTER COUNTY.
IF YOU ARE IN THE PAST OF THIS STORM...THE SAFEST PLACE TO BE IS
INDOORS UNTIL LIGHTNING EXITS THE AREA.
VOLKMER
Local storm report, Sep 20, 9:11 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1011 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TORNADO W LEESBURG 28.81N 81.88W
09/20/2007 LAKE FL LAW ENFORCEMENT
SHERIFFS OFFICE RECEIVED UNCONFIRMED REPORT OF A TORNADO
AT INTERSECTION OF HWY 27 AND HWY 44. NO DAMAGE OR
INJURIES HAVE BEEN REPORTED.
&&
DLJTornado, Lake
- When
- September 20, 9:57 PM EST to 10:05 PM EST
- Where
- Lake County, 0.99 mi SSW of Eustis to 1.25 mi NW of Eustis
- Rating
- EF1
- Path length
- 1.83 mi
- Path width
- 300 yd
- Property damage
- $6.2 million
- Reported by
- NWS Storm Survey
- Coordinates
- 28.837, -81.676
A tornado touched down in the Town of Eustis at the northern end of West Crooked Lake. The tornado quickly intensified to EF1 strength as it moved north northwest through Eustis. The track was just under two miles long and had a maximum width of 300 yards. The tornado destroyed 7 homes. Twenty seven homes received major damage and 81 homes reported minor damage. There were no serious injuries and property damage was set at $6.2 million.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Minnesota, September 20, 20071 death · $700,000 · EF0 · 68 events
- Hail and Damaging Wind in Minnesota, September 20 to 21, 2007$10 million · 3 in hail · 20 events
- Heat in Alabama, September 20, 20071 death · 1 event
- Hail and Damaging Winds in Minnesota, September 20 to 21, 2007$50,000 · 1 in hail · 7 events
- Tornado in Florida, September 20, 2007$2,000 · EF1 · 1 event
- Hail and Lightning Strike in Minnesota, September 20, 2007$20,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Dakota, September 20, 20071.75 in hail · 16 events
- Hail and Damaging Winds in Florida, September 20 to 21, 200750 kt wind · 13 events
- Dense Fog in Wisconsin, September 20 to 21, 20078 events
- Damaging Winds in Wisconsin, September 20, 200750 kt wind · 4 events
- Hail in South Dakota, September 20, 20071 in hail · 3 events
- Dense Fog in Wisconsin, September 20, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60913.